Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 65, NWS Jackson, MS

May 8, 2019Morehouse Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this tornado warning at May 8, 2019, 6:42 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2019, 6:42 PM CDT (23:42 UTC)
Expired
May 8, 2019, 7:45 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Morehouse Parish, LA, Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 6:44 PM CDTTSTM WND DMGStart, LATREES DOWN ACROSS CHARLESTON ROAD IN START LOUISIANA.
May 8, 6:47 PM CDTTSTM WND DMG1 S Start, LAMINOR STRUCTURAL DAMAGE OCCURRED TO THE EXXON GAS STATION ON HIGHWAY 133 AT THE START EXIT. STORE FRONT METAL AWNING WAS TORN OFF.
May 8, 6:47 PM CDTTSTM WND DMG1 Ssw Start, LATREES WERE BLOWN DOWN AND BLOCKED PART OF THE RIGHT LANE ON I-20 EAST BOUND JUST BEFORE THE START EXIT.
May 8, 6:52 PM CDTTORNADO4 Nne Rayville, LATHIS EF1 TORNADO TOUCHED DOWN ALONG SCALES ROAD, CROSSED ADCOCK ROAD AND THE BOEUF RIVER AND THEN MOVED NORTHEAST GENERALLY ALONG THE BOEUF RIVER BEFORE IT DISSIPATED. THE TORNADO MAINLY CAUSED DAMAGE TO TREES WHERE MANY WERE SNAPPED AND UPROOTED. THE TORNADO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 4:02 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WFUS54 KJAN 082342
TORJAN
LAC067-083-090045-
/O.NEW.KJAN.TO.W.0065.190508T2342Z-190509T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
642 PM CDT Wed May 8 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  South central Morehouse Parish in northeastern Louisiana...
  Northern Richland Parish in northeastern Louisiana...

* Until 745 PM CDT.
    
* At 642 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Start, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Rayville around 650 PM CDT.

Other locations impacted by this tornadic thunderstorm include Oak
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3252 9190 3255 9192 3256 9192 3272 9162
      3270 9164 3269 9162 3268 9162 3267 9163
      3267 9160 3259 9160 3258 9145 3257 9144
      3244 9193 3248 9194
TIME...MOT...LOC 2342Z 245DEG 39KT 3251 9189 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
3 follow-up statements
551 
WWUS54 KJAN 082345
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
645 PM CDT Wed May 8 2019

LAC067-083-090045-
/O.CON.KJAN.TO.W.0065.000000T0000Z-190509T0045Z/
Morehouse LA-Richland LA-
645 PM CDT Wed May 8 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES...
        
At 645 PM CDT, a confirmed tornado was located over Start, moving
northeast at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Rayville around 650 PM CDT.

Other locations impacted by this tornadic thunderstorm include Oak
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3252 9190 3255 9192 3256 9192 3272 9162
      3270 9164 3269 9162 3268 9162 3267 9163
      3267 9160 3259 9160 3258 9145 3257 9144
      3244 9193 3248 9194
TIME...MOT...LOC 2345Z 247DEG 40KT 3252 9185 

TORNADO...OBSERVED
HAIL...<.75IN

$$

19
721 
WWUS54 KJAN 090018
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
718 PM CDT Wed May 8 2019

LAC067-083-090045-
/O.CON.KJAN.TO.W.0065.000000T0000Z-190509T0045Z/
Morehouse LA-Richland LA-
718 PM CDT Wed May 8 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTH
CENTRAL MOREHOUSE AND NORTHEASTERN RICHLAND PARISHES...
    
At 717 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Darnell, or 16 miles west of Transylvania, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Morehouse and northeastern Richland Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3254 9156 3264 9177 3272 9162 3270 9164
      3269 9162 3268 9162 3267 9163 3267 9160
      3259 9160 3258 9145 3257 9144
TIME...MOT...LOC 0017Z 245DEG 39KT 3267 9147 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
248 
WWUS54 KJAN 090042
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
742 PM CDT Wed May 8 2019

LAC067-083-090051-
/O.EXP.KJAN.TO.W.0065.000000T0000Z-190509T0045Z/
Morehouse LA-Richland LA-
742 PM CDT Wed May 8 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL MOREHOUSE AND NORTHEASTERN
RICHLAND PARISHES WILL EXPIRE AT 745 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Louisiana.

LAT...LON 3254 9156 3264 9177 3272 9162 3270 9164
      3269 9162 3268 9162 3267 9163 3267 9160
      3259 9160 3258 9145 3257 9144
TIME...MOT...LOC 0041Z 245DEG 39KT 3278 9119 

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 8, 4:39 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 8, 4:39 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
439 PM CDT Wed May 8 2019

.DISCUSSION...
Tonight through Friday Night:

Regional analysis shows a line of showers and storms continuing to
move northeast across our forecast area this afternoon, but the main
focus will be with an MCS moving east across northwest Louisiana this
afternoon. There is a Limited risk for severe weather with this MCS,
as favorably aligned wind shear vectors will support organized
convection as the line propagates east toward our northeast
Louisiana parishes and far southeast Arkansas counties. As long as
instability remains ahead of the line, expect this line to continue
pushing east into this evening. Analyzed effective helicity values
in excess of 300 just ahead of the line indicate plenty of low-level
stretching potential, and thus a few tornadoes will be possible in
addition to damaging wind gusts before the line weakens later this
evening. With the loss of instability farther east through the
evening, the severe and tornado threat will diminish as the MCS
moves into western Mississippi. A Tornado Watch has been issued to
cover these portions of the forecast area, and currently we do not
anticipate the severe threat continuing much beyond the the 11
o'clock hour.

The other element of the short-term forecast to watch for is the
potential for flash flooding. The MCS moving into the area this
evening will bring storms producing heavy rainfall, and we will
continue the Flash Flood Watch for far northwestern portions of the
area heading into tomorrow. As the MCS decays overnight, the outflow
boundary may help to focus additional re-development of heavy
showers and storms overnight into tomorrow morning. With an expected
40-50kt low level jet interacting with such an outflow boundary,
this overnight convection could overachieve with rainfall
production. Some of the hi-res guidance has backed off from earlier
depictions of intense rainfall, but we will continue to monitor for
signs of training storms setting up overnight. Apart from the Flash
Flood Watch, we will continue to advertise an Elevated threat for
flash flooding across areas which are already waterlogged after
weeks of heavy rain events.

During the day on Thursday, wherever the outflow boundary starts the
day, expect this to be the focus for the new day's thunderstorm
development. Storms should build south and east throughout the day as
they propagate into the unstable airmass. Given some spatial
uncertainties following tonight's round of convection, the Slight
risk for severe weather has been expanded to cover the entire
forecast area. Damaging wind gusts and possibly some hail will be
the primary severe weather hazards, and the possibility of training,
slow-moving thunderstorms will expand the threat for flash flooding
across the area tomorrow. Again, the greatest risk for flash
flooding will be where soils are already saturated, but high rain
rates and the possibility for training storms will keep the threat
for at least localized flooding a concern through the day. /NF/

Friday through Tuesday...

A wet pattern will continue Friday through the weekend as the region
remains under southwest flow aloft. A front will stall generally
across the central part of the forecast area. Several disturbances
will move across the front, which will result in a period of
prolonged of heavy rain, and subsequently flash flooding. While
severe weather cannot be completely ruled out during the latter
portions of the week, this is something that will need to be
assessed on a smaller scale from residual boundaries/heating/shear,
etc. The bigger concern during this time period will be from the
continued rainfall, leading to flooding issues. After the forecasted
amounts of 3-4.5 inches in the Delta(1-2 inches elsewhere) in the
short term, another 2-3.5 inches of rain will be possible in the
west from Friday through Saturday night. 1-2 inches will be possible
elsewhere. Will continue to message this in our HWO and graphics for
an extended period and the Flash Flood Watch will likely need to be
extended in area and time at some point.

The rain will finally move out of the region later Sunday night as
the upper trough pushes through the region. Upper ridging and
surface high pressure will move into the region for the early
portions of the week. Drier air will move in and conditions look
rather pleasant across the area. /28/

&&

.AVIATION...

18Z TAF discussion:
VFR conditions and breezy winds generally out of the south will
start the period at all TAF sites. A line of showers with some
embedded thunderstorms will continue to move northeast across the
region through this afternoon and could bring brief restrictions
to visibilities or ceilings. There are increasing chances for
heavier showers and thunderstorms from west to east after 00Z
Thursday as another line of thunderstorms moves into the region.
The potential for thunder later in the period is less certain,
with SHRA being more certain, so have not included a prolonged
period of TSRA in the TAFs at this time. MVFR ceilings will be
more likely by 12Z Thursday, and periods of rain could bring
restricted visibility. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  81  68  79 /  34  84  61  92
Meridian      68  85  67  82 /  28  84  58  88
Vicksburg     71  82  68  76 /  34  92  65  88
Hattiesburg   70  86  69  83 /  21  84  65  87
Natchez       71  84  70  77 /  27  82  74  93
Greenville    69  80  65  72 /  62  92  49  78
Greenwood     69  79  66  75 /  51  92  47  82

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday evening for MSZ018-034.

LA...Flash Flood Watch through Thursday evening for LAZ007.

AR...Flash Flood Watch through Thursday evening for ARZ074-075.

&&

NF/28
Hazardous weather outlook, May 8, 4:48 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
448 PM CDT Wed May 8 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041-
047-092200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Humphreys-Issaquena-Sharkey-Warren-
448 PM CDT Wed May 8 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday

Severe thunderstorms are possible through this evening and again
during the day on Thursday. These thunderstorms could produce
damaging winds to 60 mph, hail up to the size of quarters, and a
few tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

Areas of flash flooding are possible through Thursday, and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.

MSZ029-032-037-092200-
Webster-Choctaw-Attala-
448 PM CDT Wed May 8 2019

This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday

Areas of flash flooding are possible through Thursday, and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible on Thursday. These
thunderstorms could produce damaging winds to 60 mph, hail up to
the size of quarters, and a few tornadoes.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.

MSZ025>028-036-042-092200-
Leflore-Grenada-Carroll-Montgomery-Holmes-Yazoo-
448 PM CDT Wed May 8 2019

This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Thursday

Areas of flash flooding are possible through Thursday, and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible through this evening and again
during the day on Thursday. These thunderstorms could produce
damaging winds to 60 mph, hail up to the size of quarters, and a
few tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.

MSZ030-031-033-038-039-044>046-050>052-055>058-063>066-072>074-
092200-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
448 PM CDT Wed May 8 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...Tonight through Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday

Localized flash flooding is possible through Thursday,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible on Thursday. These
thunderstorms could produce damaging winds to 60 mph, hail up to
the size of quarters, and a few tornadoes.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.

MSZ043-048-049-053-054-059-061-062-092200-
Madison MS-Hinds-Rankin-Claiborne-Copiah-Jefferson-Franklin MS-
Lincoln-
448 PM CDT Wed May 8 2019

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...Tonight through Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Thursday

Localized flash flooding is possible through Thursday,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible through this evening and again
during the day on Thursday. These thunderstorms could produce
damaging winds to 60 mph, hail up to the size of quarters, and a
few tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.

MSZ060-092200-
Adams-
448 PM CDT Wed May 8 2019

This hazardous weather outlook is for portions of southwest
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Thursday

FLOODING
THREAT...Limited
TIMING...Tonight through Thursday

Severe thunderstorms are possible through this evening and again
on Thursday. These thunderstorms could produce damaging winds to
60 mph, hail up to the size of quarters, and a few tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

Localized flash flooding is possible through Thursday,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The threat for strong to severe thunderstorms and flash flooding
will continue into the weekend with additional rounds of
thunderstorms through that time.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.

NF

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 8, 2:44 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
244 PM CDT Wed May 8 2019

MSZ054-055-082015-
Copiah MS-Simpson MS-
244 PM CDT Wed May 8 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SIMPSON AND NORTHEASTERN
COPIAH COUNTIES UNTIL 315 PM CDT...

At 244 PM CDT, Meteorologists were tracking a strong thunderstorm
near Rockport, or 12 miles west of Pinola, moving north at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Union around 250 PM CDT.
  Hopewell around 300 PM CDT.
  Harrisville around 305 PM CDT.

Other locations impacted by this storm include Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3176 9021 3205 9023 3205 9001 3176 9008
TIME...MOT...LOC 1944Z 188DEG 24KT 3185 9016

19
Special weather statement, May 8, 5:18 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CDT Wed May 8 2019

MSZ060-061-082245-
Adams MS-Franklin MS-
518 PM CDT Wed May 8 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
NORTHEASTERN ADAMS COUNTIES UNTIL 545 PM CDT...

At 517 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cranfield, or 9 miles east of Natchez, moving northeast at 35
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Stanton around 525 PM CDT.
  Hamburg around 535 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3152 9136 3163 9127 3163 9115 3161 9115
      3161 9099 3141 9124
TIME...MOT...LOC 2217Z 220DEG 32KT 3151 9124

19
Special weather statement, May 8, 5:45 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
545 PM CDT Wed May 8 2019

ARZ074-082345-
Ashley AR-
545 PM CDT Wed May 8 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ASHLEY COUNTY UNTIL 645
PM CDT...

At 544 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ingalls, or 11 miles north of West Crossett, moving east
northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Old Milo around 600 PM CDT.
  Fountain Hill around 605 PM CDT.
  Snyder around 620 PM CDT.

Other locations impacted by this storm include Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Arkansas.

LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
      3328 9204 3328 9200 3330 9200 3331 9198
      3335 9199 3335 9197 3338 9196 3339 9198
      3340 9199 3339 9146 3322 9146 3317 9213
      3319 9214
TIME...MOT...LOC 2244Z 255DEG 36KT 3331 9208

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:49 AM CDTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more4 days
May 8, 6:11 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland79 min
May 8, 6:25 PM CDTSevere Thunderstorm WarningJANCatahoula67 min
May 8, 6:55 PM CDTTornado WarningJANFranklin, Tensas15 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.